Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Shreveport, LA

June 15, 2007Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 15, 2007, 2:02 PM CDT for Winn Parish, Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 2:02 PM CDT (19:02 UTC)
Expired
Jun 15, 2007, 4:00 PM CDT
In force
118 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 151902
FFWSHV
LAC127-152100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...

* UNTIL 400 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 15 MILES SOUTHWEST OF
  WINNFIELD...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MILL...CALVIN...ATLANTA...GANSVILLE...TANNEHILL...DODSON...JOYCE...
  HUDSON...MENEFEE...GAARS MILL...JORDON HILL...RINGWOOD...NEW
  HOPE...SIKES...FLAT CREEK AND HICKORY VALLEY.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3215 9290 3198 9286 3171 9296 3171 9264
      3182 9263 3181 9236 3195 9230 3214 9234

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 151956
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUN 15 2007

LAC127-152100-
WINN LA-
253 PM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR WINN
PARISH...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE CLUSTERS OF THUNDERSTORMS PRODUCING FLASH FLOODING.  THIS 
STORM WAS LOCATED 12 MILES SOUTHWEST OF WINNFIELD...MOVING EAST AT 
15 MPH.  DOPPLER RADAR INDICATES UP TO 8 INCHES OF RAIN MAY HAVE 
FALLEN OVER WESTERN WINN PARISH SINCE NOON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALVIN...ATLANTA...GANSVILLE...TANNEHILL...DODSON...JOYCE...HUDSON...
MENEFEE...GAARS MILL...JORDON HILL...SIKES...RINGWOOD...NEW HOPE...
HICKORY VALLEY AND FLAT CREEK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3215 9290 3198 9286 3171 9296 3171 9264
      3182 9263 3181 9236 3195 9230 3214 9234

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:55 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 10:55 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT FRI JUN 15 2007

.DISCUSSION...
MADE SOME ADJUSTMENTS FOR T/TD GRIDS TO MATCH OB TRENDS. A SLIGHT
TWEAK OR TWO ON HIGH TEMP GRID AS WELL.  A BIT OF DRY SLOT OVER
THE WEST FOR NOW...BUT IT WILL NOT MIX OUT MUCH. STILL LOTS OF
CLOUDS...BUT THE WARMEST TEMPS WILL LIKELY FOUND HERE LATER THIS
AFTERNOON...WHICH WILL ALSO BE BREADING GROUND FOR NEW ACTIVITY.
ON GOING SHOWER AND THUNDERSTORM ACTIVITY LIFTING OVER NE CORNER OF
CWA...WITH REDEVELOPMENT ALONG THE BACK EDGE FROM IDABEL...TO
LINDEN TEXAS...TO SHREVEPORT. THIS WILL CONTINUE TO EASE OUT OF
THE PICTURE DURING THE EARLY AND MID AFTERNOON. MEANWHILE NEW
DEVELOPMENT LIKELY TO FEATHER DOWN FARTHER WEST INTO NORTHEAST
TEXAS LATTER TODAY WITH SOME BREAKS AND HEATING. SOUTHERN FRINGE
LOWEST POPS FOR NOW...BUT THE EVOLUTION OF A NEW MCS TIED TO
ENERGY PROGGED TO ROTATE AROUND MAIN LOW STRETCHED OUT ALONG THE
TX/OK RED RIVER VALLEY. I THINK WILL SEE INCREASED POPS OVER SOUTH
BY TONIGHT. UPDATED PRODUCTS ON THE WAY. /24/

&&

.AVIATION...
WATER VAPOR IMAGERY AND SUBJECTIVE ANALYSIS CONTINUE TO INDICATE AN
UPPER-LEVEL LOW SPINNING OVER SOUTHERN OKLAHOMA THIS MORNING.  IT
STILL LOOKS AS IF THE FEATURE WILL SLOWLY MOVE EAST AND SOUTH...
EVENTUALLY PLOPPING ITSELF IN FAR NORTHERN TEXAS BY SATURDAY
MORNING.  I WILL BASE THE FIRST COUPLE OF HOURS /AT LEAST/ ON
OBSERVED RADAR TRENDS.  IN GENERAL...EXPECT MOST OF THE CONVECTION
EARLY IN THE FORECAST TO REMAIN OVER EASTERN TERMINALS.  ADDITIONAL
SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS THE KTYR...KGGG...AND KLFK
AREAS BEFORE 16/0000 UTC AS ANOTHER BIT OF ENERGY ROUNDS THE BASE OF
THE UPPER TROUGH.  CIGS AND VSBYS WILL BE QUITE TRICKY...WITH MVFR
OR LOWER FLIGHT CATEGORIES EXPECTED...ESPECIALLY IN PRECIPITATION
AREAS. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  70  89  71 /  70  40  40  20
MLU  89  68  91  69 /  70  30  30  20
DEQ  84  68  87  68 /  70  50  50  40
TXK  85  69  88  70 /  70  40  40  30
ELD  83  68  91  68 /  90  30  30  20
TYR  87  70  87  71 /  60  50  50  40
GGG  87  70  88  70 /  60  50  40  30
LFK  90  70  90  70 /  40  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/21
Hazardous weather outlook, Jun 15, 11:47 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT FRI JUN 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1147 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
LIKELY ACROSS MUCH OF THE FOUR STATE AREA TODAY.  AN UPPER LEVEL
LOW PRESSURE SYSTEM OVER OKLAHOMA WILL DRIFT SLOWLY SOUTHWARD INTO
NORTH TEXAS TONIGHT. DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES
FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR
THIS NEW DEVELOPMENT. A FEW ISOLATED STORMS MAY POSSIBLY BECOME
SEVERE THIS AFTERNOON OR EARLY EVENING WITH STRONG DAMAGING WINDS AND
POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE
AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY
HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE
SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT IN
PREVIOUSLY RAIN SOAKED AREAS...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS. SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH
SHORTLY AFTER SUNSET...BUT SOME OF THE ONGOING ACTIVITY MAY LINGER
ALL EVENING OR EVEN INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS WILL PERSIST THIS WEEKEND...AS THE UPPER
LOW REMAINS NEARLY STATIONARY OVER NORTHCENTRAL TEXAS. ISOLATED
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE
MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR
DRAINAGE AREAS. THE UPPER LOW IS EXPECTED TO WEAKEN AS IT EJECTS
NORTHEAST ACROSS THE REGION MONDAY...ALTHOUGH WIDELY SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AS A WEAK COOL
FRONT APPROACHES THE FOUR STATE AREA.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

24

In the hours before

Local storm report, Jun 15, 1:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     JONESBORO               32.24N 92.71W
06/15/2007                   JACKSON            LA   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWNED WITH WIDESPREAD POWER
            OUTAGES ACROSS THE CITY OF JONESBORO

1208 PM     FLASH FLOOD      JONESBORO               32.24N 92.71W
06/15/2007                   JACKSON            LA   TRAINED SPOTTER

            MOST ROADS IN THE QUITMAN...JONESBORO...AND HODGE
            VICINITIES COVERED IN WATER...ESPECIALLY US HWY 167

1220 PM     FLASH FLOOD      JONESBORO               32.24N 92.71W
06/15/2007                   JACKSON            LA   LAW ENFORCEMENT

            US HWY 167 CLOSED BETWEEN JONESBORO AND HODGE WITH
            SEVERAL PARISH ROADS AND HWY 4 WEST UNDER HIGH WATER

1230 PM     FLASH FLOOD      6 NE DODSON             32.14N 92.59W
06/15/2007                   WINN               LA   LAW ENFORCEMENT

            US 167 N...LA 505...AND MULTIPLE PARISH ROADS IN THE
            GARRS MILL COMMUNITY NEAR THE JACKSON-WINN PARISH LINE
            UNDER HIGH WATER

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:15 PM CDTFlash Flood WarningSHVJackson, Winn2 hr
Jun 15, 12:53 PM CDTSevere Thunderstorm WarningSHVJackson, Winn67 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.